Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Variational formulation of a model free-boundary problem

Authors: Patricia Saavedra and L. Ridgway Scott
Journal: Math. Comp. 57 (1991), 451-475
MSC: Primary 35R35; Secondary 35J20, 65N30, 76M30
MathSciNet review: 1094958
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this work is to present an error analysis of the numerical approximation by a finite element method of a free-surface problem. The analysis has been done in an abstract model which has many of the features of a free-surface problem for a viscous liquid. We study in this paper how the numerical approximation of the free boundary affects the approximation of the other variables of the problem and vice versa.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 35R35, 35J20, 65N30, 76M30

Retrieve articles in all journals with MSC: 35R35, 35J20, 65N30, 76M30

Additional Information

Keywords: Free surface, finite element method, variational formulation
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society